Two days ago I switched from MDI to Minimed Revel, was taking lantus and humalog prior to switching. Have been running high blood glucose reading along with severe headaches and exhaustion for last 22 hours. Any thoughts?
I, too ran high BGs on the 1st few days of pumping. You should be working with your trainer to adjust your basal rates. Doctors usually reduce the lantus dose significantly to decide on a starting basal rate, just to be on the safe side. The basal rate probably needs to be adjusted. Please talk to your pump trainer or CDE or doctor about your high BG & they should help you start adjusting things.
Also - upload your pump readings to the Carelink software - the graphs and charts will show you how your readings are affected by the pump actions. You can share this with your trainer and it may help get to the bottom of it faster.
I too will get headaches/become fatigued when I cannot get sugars to lower. In addition to working on basal/bolus adjustments, you may also want to check the site, change to a new site; check for air bubbles in the tubing (I am affected by the little bitty ones, I understand some people don’t have a problem if there are tiny bubbles). I also have problems with a site change, and tend to run high for upwards of 4 to 6 hours if I do not add insulin (small amt, but avg. 2 to 5 units above my normal needs). So I “try” to do a site change about the same time I am getting ready to bolus for a meal, and then watch and usually treat a little more aggressively the upward trend if present the first 4 or so hours.
Lantus will stay in your system for about four days after the switch. Then you can start playing with your basal rates, assured that there is no leftover Lantus screwing with results.
Thank you so much. I will do that tomorrow.
Spoke to my pump trainer and she has gone ahead and hel[ed me to change a few of the settings. We shall wait and see now.Thanks so much for your input.
I didn’t know that the Lantus would stay in my system that long. Thanks for that information.